MLGD

Bismuth Oxychloride causing cystic acne?!

(0) Hearts

I need help!  I only use a small amount of concealer along with face powder on my tiny acne scars daily (and on the occasional pimple during that time of the month) I do not use foundation and I tend to have clear skin...however after using Laura Mercier Mineral powder for 6 months (after a staff recommendation and I thought it was the best ever so I used it religiously) I developed a HUGE cyst on my face by my mouth which my dr said was cystic acne.  I have NEVER had this before and after research I believe it is from Bismuth Oxychloride...the powder is the only new product I've used and only mineral product i've ever used...could I be overly sensitive to this??  I don't think its from anything else but i'm not 100% sure...I'm open to any ideas and any products that could possibly help my skin and not cause these horrific breakouts...i've had"the cyst" on my face for about 2 months with no sign of leaving anytime soon :smileysad:   Also my husband and I are in the process of getting pregnant so medication is not an option...

 

Thank you for letting me vent!! :smileyhappy:

 

Manda

Re: Bismuth Oxychloride causing cystic acne?!

(0) Hearts

There are people who are allergic to Bismuth Oxychloride (I just happen to be one of the lucky ones).  Have you tried stopping use of the mineral foundation completely to see if it goes away?  If so, I would try it to see what happens.  Not everyone can wear mineral foundation - if you are like me, you tend to get allergic reactions from it.

mxcx

Re: Bismuth Oxychloride causing cystic acne?!

Hi MLGD!

 

First of all, congratulations to you and your husband! I think it's adorable that you're taking the next steps towards mommyhood and I wish you guys the best of luck. (:

 

As for your cystic acne.. can you describe it a little? When did you notice the cyst develop? How big is the eruption? Is it red or swollen, and is there a black or white tip on top of it? Does it hurt and is it tender when you touch it?

 

I'm asking these questions because I have suffered from cystic acne breakouts for years, so I'm pretty familiar with the general forms of cystic breakouts. If you only noticed the spot forming about six months AFTER you've used the mineral powder on a regular basis, I think it's unlikely that the cyst was caused by the mineral powder. If you're sensitive to the powder, it would have developed and shown signs much earlier. For example, I'm really sensitive to many brands of minerals and even some BB creams, so when I use them on my face, I'll develop deep cystic acne and whiteheads a DAY or two after applying them to my face. If you've used the mineral powder for months without noticing eruptions, I'd say it's probably other changes in your body that are fueling your breakout.

 

You also mentioned that the spot is by your mouth, and that makes me wonder if it has something to do with your hormones. Usually breakouts along the chin/lower parts of the face are due to hormonal fluctuations, so perhaps it has something to do with the fact that you're conceiving right now?  Did your doctor suggest a course of action for your cyst? If he/she did not, I recommend going to see a dermatologist and getting it checked out, especially because I'm not sure exactly what kind of cyst it is and if it's normal for it to stick around for two months. 

 

If you are afraid that it is your mineral powder, I suggest you stop using it for a couple weeks and see if it makes a difference on your skin. In the mean time, I would leave the spot be because if you try to extract it yourself or it erupts while it's still underneath your skin, it could cause severe scarring and hyperpigmentation (saying this from experience sigh..). If you get the spot cleared by your doctor/dermatologist and he/she says that it's just a cystic acne spot, you could also see an esthetician and have her do a facial extraction for you. Make sure to look into the esthetician and that she has all her credentials and a lot of experience because cystic extractions hurt and can be done wrong if not careful. 

 

As for topical treatments, I recommend looking into Mario Badescue's Buffering Lotion. Sephora doesn't carry it unfortu